# SDR 8PCR20170713001

- Difficulty date: June 29, 2017
- Submitted: July 13, 2017
- Operation: General aviation
- Aircraft: N620VB
- Make and model: Cessna 550
- Aircraft serial: 411094
- Aircraft time: 496 hours
- Engine: Cont TSIO550C
- Engine time: 496 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Condition: Broken
- Location: Nr 4 Cylinder
- Part time: 496 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISASSEMBLY OF THE NUMBER 4 CYLINDER REVEALED THAT THE INNER AND OUTER EXHAUST VALVE SPRINGS WERE FRAGMENTED INTO FOUR AND TWO PIECES RESPECTIVELY.  THE NUMBER 4 CYLINDER INTAKE EXHAUST VALVES EXHIBITED NORMAL OPERATING SIGNATURES EXCEPT FOR A SIGNIFICANT AMOUNT OF VALVE TIP WEAR THAT WAS PRESENT. EXAMINATION OF THE NUMBER 4 CYLINDER INTAKE AND EXHAUST ROCKER ARMS REVEALED THAT THE CONTACT PADS (ROCKER TO VALVE TIP INTERFACE) CONTAINED ABNORMAL WEAR; WITH THE GREATEST AMOUNT ON THE EXHAUST ROCKER ARM CONTACT PAD. THE NUMBER 4 CYLINDER INTAKE AND EXHAUST ROCKER ARM BUSHINGS EXHIBITED MINIMAL WEAR.  THE OIL SQUIRTS IN THE NUMBER 4 CYLINDER INTAKE AND EXHAUST ROCKER ARMS WERE RESTRICTED BY DEBRIS.  THE BUSHINGS WERE REMOVED FROM THE ROCKER ARMS TO ALLOW EXTRACTION AND EXAMINATION OF THE DEBRIS.  THE DEBRIS ARE METAL FRAGMENTS, LEFTOVER FROM THE ROCKER/BUSHING MACHINING AND/OR ASSEMBLY PROCESS.  THE ALMOST COMPLETE RESTRICTION OF THE OIL SQUIRTS IN THE NUMBER 4 CYLINDER INTAKE AND EXHAUST ROCKER ARMS SIGNIFICANTLY REDUCED THE AMOUNT OF OIL AVAILABLE TO THIS AREA, CAUSING ABNORMALLY HIGH OPERATING TEMPERATURES AND RESULTING IN THE FRAGMENTATION OF THE INNER AND OUTER EXHAUST VALVE SPRINGS.
